Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 6, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Sep 6, 2021, 5:54 PM EDT for Broward County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2021, 5:54 PM EDT (21:54 UTC)
Expired
Sep 6, 2021, 6:45 PM EDT
In force
51 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Broward County, FL

The radar

The Miami radar (KAMX), 40 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
966 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

819 
WWUS82 KMFL 062154
SPSMFL

Special Weather Statement
National Weather Service Miami FL
554 PM EDT Mon Sep 6 2021
 
FLZ071>074-172-173-062245-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
554 PM EDT Mon Sep 6 2021

...A strong thunderstorm will impact portions of northern Miami-Dade
and Broward Counties through 645 PM EDT...

At 554 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Westview, or near Hialeah, moving east at
10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Tamarac,
Margate, Coral Gables, South Miami, Miami Gardens, Hallandale,
Lauderhill, Weston and North Miami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2587 8017 2572 8026 2577 8061 2626 8043
      2621 8011
TIME...MOT...LOC 2154Z 262DEG 9KT 2587 8025 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 6, 3:29 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Sep 6, 3:29 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Miami FL
329 PM EDT Mon Sep 6 2021

.SHORT TERM (Tonight through Tuesday)...

As the trough to our north weakens and dissipates, a slug of
slightly drier air ahead of an approaching surge of tropical
moisture had moved into peninsular Florida. Aloft, a trough
continues to linger over the eastern two-thirds of the United States
which has kept the pattern relatively unsettled and this trend will
continue through the end of Tuesday. As the disturbance from the
Yucatan emerges into the Gulf, some moisture could approach the
region which allow for some additional shower and storm chances.

The emergence of a bit more southerly component to the flow could
allow for the convective focus to shift a bit more inland compared
to previous days but with higher coverage overall due to the influx
in moisture. Temperatures will remain in the upper 80s to lower 90s
for the most part though some isolated patches could reach the mid
90s if they stay cloud-free longer into the day. The concern for
strong storms will remain with the impacts from strong wind gusts,
frequent lightning activity, and localized flooding from heavy rain
remaining in through Tuesday.

.LONG TERM (Tuesday Night through Monday)...

Through the remainder of the workweek and into the weekend,
ridging aloft will build over the northern Caribbean placing a
somewhat more active southwesterly flow over the Florida
Peninsula. At the surface, high pressure will continue to nose in
from the western Atlantic, which should transition surface wind
to a more southeasterly direction, albeit a very light flow
regime. The overall diurnal summerlike convective pattern will
persist with only minor changes day to day. The best rain chances
will be across the interior, but a nonzero rain chance along the
coast will be possible if earlier development takes place along
the sea/gulf breeze.

Looking to our west a weak tropical disturbance is forecast to get
caught up in the aforementioned southwesterly flow and then become
entangled with a weak stationary frontal boundary along the I-10
corridor in northern Florida sometime mid to late week. Globals
suggest most of the rainfall will be north of our region, but
there could be some enhancement to the daily convection especially
along and north of Alligator Alley. The GFS seems to be a bit
more bullish with QPF/POPs, especially Wednesday PM through
Thursday AM. Decided to introduce mentionable POPs during this
time to compensate for the wetter GFS, but kept confidence on the
lower end to blend with the drier GEM and ECMWF.

Going into the weekend the H5 ridge begins to build over the
region (~593dam), which should keep temperatures at or slightly
above average for (then) mid September. With the light low level
flow, more sea breeze induced showers and storms can be expected,
but perhaps coverage may be slightly lower given the subsidence
aloft with the ridge.

&&

.AVIATION(18Z TAFS)...

Predominately VFR conditions should persist through this
evening, although convection may cause brief sub-VFR conditions
due to reductions in CIGs/VIS. Winds generally 05-10 kt out of the
WNW, though the Atlantic sea-breeze may allow for brief SE flow
around 05-10 kt. Convection should subside around 23-01Z, at which
point winds should remain light and variable through the
overnight hours.

&&

.MARINE...

A light to moderate west-southwesterly flow continues over the Gulf
coastal waters, while a more southerly weak wind will return across
the Atlantic coastal waters. Generally benign marine conditions
continue through the beginning of the work week, outside of shower
and thunderstorm activity. A minor east swell from Hurricane Larry
remains in model solutions, which seems to reach the Palm Beach and
Broward coastal waters by late tomorrow with increasing hazardous
conditions over the offshore waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            74  90  77  92 /  30  50  10  50
West Kendall     74  91  75  92 /  30  50  10  40
Opa-Locka        75  90  76  92 /  30  50  10  50
Homestead        73  89  75  90 /  30  40  10  40
Fort Lauderdale  75  89  77  90 /  30  50  10  50
N Ft Lauderdale  75  90  78  91 /  30  50  10  50
Pembroke Pines   75  90  75  91 /  30  50  10  50
West Palm Beach  73  91  75  92 /  20  40  10  50
Boca Raton       74  90  76  91 /  30  40  10  50
Naples           76  90  77  90 /  10  40  10  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Tuesday and Marine...RAG
Tuesday Night through Monday...Frye
Aviation...Bhatti

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 6, 4:18 PM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
418 PM EDT Mon Sep 6 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
071430-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
418 PM EDT Mon Sep 6 2021

...A Few Thunderstorms Possible Through The Overnight Hours...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: scattered showers and thunderstorms this afternoon and
early evening, favoring the interior and east coast. Main hazards
will be lightning, localized flooding, and gusty winds.

Flooding: Localized flooding from repeated rounds of showers and storms
will be possible along the east coast metro areas through this
evening.

Waterspouts: A few waterspouts are possible with showers and storms,
mainly over the Atlantic waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered showers and thunderstorms will continue through the rest
of the forecast period with locally gusty winds, frequent lightning,
and heavy rainfall leading to possible localized flooding.

Swell arriving into the Atlantic waters from Hurricane Larry by
midweek could create hazardous conditions for small craft.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Sep 6, 5:13 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
513 PM EDT Mon Sep 6 2021

FLZ071>074-172-173-062200-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
513 PM EDT Mon Sep 6 2021

...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 600 PM EDT...

At 513 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Doral, or near Hialeah, moving southeast
at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Coral
Gables, South Miami, Hallandale, Miami Gardens, The Redland, Kendall,
Weston, North Miami, Doral, North Miami Beach, Aventura, Miami Lakes,
Cooper City and Hialeah Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2548 8039 2553 8072 2611 8042 2602 8012
TIME...MOT...LOC 2113Z 293DEG 8KT 2583 8036

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SPM
Special weather statement, Sep 6, 5:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
554 PM EDT Mon Sep 6 2021

FLZ071>074-172-173-062245-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
554 PM EDT Mon Sep 6 2021

...A strong thunderstorm will impact portions of northern Miami-Dade
and Broward Counties through 645 PM EDT...

At 554 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Westview, or near Hialeah, moving east at
10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Tamarac,
Margate, Coral Gables, South Miami, Miami Gardens, Hallandale,
Lauderhill, Weston and North Miami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2587 8017 2572 8026 2577 8061 2626 8043
      2621 8011
TIME...MOT...LOC 2154Z 262DEG 9KT 2587 8025

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SPM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:13 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
Sep 6, 5:45 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Sep 6, 5:48 PM EDTSevere Thunderstorm WarningMFLMiami-Dade25 min
Sep 6, 6:06 PM EDTSpecial Weather StatementMFLMiami-Dade39 min
Sep 6, 6:40 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Sep 6, 7:01 PM EDTAreal Flood AdvisoryMFLMiami-Dade119 min
Sep 6, 7:17 PM EDTAreal Flood AdvisoryMFLMiami-Dade118 min
Sep 6, 7:34 PM EDTSpecial Weather StatementMFLBroward, Palm Beach26 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.